Hi again ,

don't know what i would do without the help of this site and everybody involved with it. After discovering I was not taking, "NDT extract " i have been declining quickly.

Thanks to this site i have discovered that i have been paying top money to a Compound Pharmacy for Thyroxin ???? and in such a small dose that i was getting sicker and sicker. They told me that it was NDT from Porcine. Ripped off. I feel so distressed, and so stupid. What i dont really understand is their reason for lying to me.

The long and short of it is that i went to my GP and asked for an e.c.g and blood tests, as i was concerned with how bad i was feeeling and not sure where in Australia i could get the genuine product. My e.c.g has shown that my heart has become slightly enlarged on the right side with an incomplete bundle branch Block, due to being under medicated for to long a period. My results are as follows for Thyroid Function,

TSH, 12.2 ( normal is between, 01.50 -4.00 )

T4 9.69 ( normal 10.0 -19.0 )

T3 4.2 ( normal 3.5-6.5 ).

Have ordered 100mg of Natural Dessicated Thyroid extract 1grain . Can you please guide me anybody as to whether this is a good dosage to start.

Thank you so much, i am so grateful for your help

8 Replies

  • If you don't take any thyroid hormones whatsoever at present, i.e. levothyroxine or liothyronine (T4 or T3) you can start but 1 grain is a bit high to begin with. I would take 1/4 tablet first and after 2 weeks take 1/2 tablet and increase by 1/4 tablet every 2 weeks till you feel better. Any signs of overstimulation, drop down to previous dose and remain on that. If symptoms begin to come back get a blood test before you increase your dose again. If you haven't had Vitamin B12, Vit D, iron, ferritin and folate as we are usually deficient.

    1 gr NDT is equal to around 100mcg of levo due to it containing T3. Make a record of your pulse/temp before you begin and thereafter till you feel well. If pulse or temp rises too high, reduce dose slightly.

  • Hi Shaws,

    I am starting on a NDT extract derived from Porcine made up especially by a Compound Pharmacist. He didn't give me the name of it, but it's not Levo. It comes in Capsule form only. He said that with my readings I should have been started on a higher level. but is making it up as 1 grain to start with. How should I half this ?? just so grateful to find it available here in Australia

  • I have read that compounding pharmacists are good. I would go by his advice as he obviously knows more than me. The NDT I was referring to is in tablet form, so easier to split if necessary.

    If you feel overstimulated quite quickly on your new forumla, I would speak to pharmacist and ask how you can reduce dose slightly.

  • Hi Shaws,

    thank you so much for all of your help. I am so depressed by what has happened to me as i have been to unwell to work for three years now. My husband is in the process of building a case to take to Consumer affairs, so that other people are not harmed and misled like i have been. I was so gullible and needy, so i believed what they told me. At the time this was all happening i was just getting over, "Meningitis", which is how i found this site originally. To alter somebody's script, or to lie to them about what they have been receiving in their medication is appalling, i was told that my reactions to the medication they were giving me, ( which i was told was NDT Extract from Porcine ) meant i was allergic to Pig. I have wasted three years of my life going in circles, and now discover that due to being under medicated for such a long period of time has led to a heart problem. I am on the right track now and have found a Hospital Compound Pharmacist that is making up my medication for me with what i should have received three years ago. To think i really thought i must have been allergic to Pork. Naturally very distressed by this and do not want others experiencing the same thing. We now have the evidence of what i have been receiving.

    Thank you so much for enlightening things for me. I will always be grateful for "Health Unlocked " as this site also helped me with the Meningitis.

    Will let you know when i start to improve, ( well hopefully ) as i am now so broke and we desperately need me to be able to go back to work.

    Bless you all xx

  • Hi Shaws, sorry to bother you again. I meant to ask you about temp and what it should be. Mine has been around 34 very low.

  • I think we were all like you, very trusting of the medical profession as you expect them to have more knowledge than us. It's when things begin to go awry that it takes us a while to realise we are getting worse - not better.

    It's a pity, nowadays, that clinical symptoms of hypo are unknown/ignored by the medical profession (it would seem) as low temp is one of the many but one of the most common symptom. Our metabolism is so low that temp lowers as well as everything else. That's why so many complain of cold and even in bed some still cannot warm up. Sometimes, even though we feel much better or well again it might not return to normal (around 37 but you should begin to improve.

    So many doctors rely on the computer print-out to diagnose (lazy) and don't listen or use their skills like doctors did previous to the blood tests and keep our TSH too high for us to improve. It should be low,

    Our bodies can recover and we just need hormones replaced until we feel well again and I do hope you find that it happens reasonably quickly. It's best to go slow and steady rather than rush and have sensations of being on too much. Also we need our other vitamins/minerals to be at optimum.

    Hope you begin to feel better soon.

  • What a terrible time you must have had. I hope you can take this firm to the cleaners and I hope you soon get back on track and can begin to lessen the damage done. Thank you as well for sharing with us, a good reminder to be vigilant at all times but difficult when under medicated. Good luck.

  • Thank you silverfox, it means a lot to me, to be able to share is part of the healing process we all need when treated badly by others. I have started my new meds this a.m, so here is hoping, and praying.

    Thank you all xxx

You may also like...